Alert archive / Oklahoma / Red Flag Warnings in 2024
Red Flag Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 11, 2024, 2:30 PM CDT for Cimarron County, Oklahoma; Dallam County, Texas. It took effect at Apr 12, 2024, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2024, 2:30 PM CDT (19:30 UTC)
- In effect from
- Apr 12, 2024, 1:00 PM CDT
- Expired
- Apr 12, 2024, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX
The radar
The Amarillo radar (KAMA), 162 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683 WWUS84 KAMA 111930 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 230 PM CDT Thu Apr 11 2024 OKZ001-TXZ001-120730- /O.UPG.KAMA.FW.A.0014.240412T1800Z-240413T0200Z/ /O.NEW.KAMA.FW.W.0013.240412T1800Z-240413T0200Z/ Cimarron-Dallam- 230 PM CDT Thu Apr 11 2024 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM to 9 PM CDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam. * 20 Foot Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...3 to 5. * Timing...1 PM TO 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
520 WWUS84 KAMA 120750 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 250 AM CDT Fri Apr 12 2024 OKZ001-TXZ001-122100- /O.CON.KAMA.FW.W.0013.240412T1800Z-240413T0200Z/ Cimarron-Dallam- 250 AM CDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FOR THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam. * 20 Foot Winds...Southwest 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...3 to 5. * Timing...1 PM TO 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
134 WWUS84 KAMA 121927 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 227 PM CDT Fri Apr 12 2024 OKZ001-TXZ001-130200- /O.CON.KAMA.FW.W.0013.000000T0000Z-240413T0200Z/ Cimarron-Dallam- 227 PM CDT Fri Apr 12 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam. * 20 Foot Winds...Southwest 10 to 20 mph with gusts up to 25 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...3 to 5. * Timing...1 PM TO 9 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
213 WWUS84 KAMA 130131 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 831 PM CDT Fri Apr 12 2024 OKZ001-TXZ001-130245- /O.EXP.KAMA.FW.W.0013.000000T0000Z-240413T0200Z/ Cimarron-Dallam- 831 PM CDT Fri Apr 12 2024 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE... RFTI values have dropped to 0 or 1 as winds weaken and RH increases going into the overnight thus Red Flag is allowed to expire. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 12:33 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 11, 12:33 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1233 PM CDT Thu Apr 11 2024
...New AVIATION...
.SHORT TERM...
(Today through Friday night)
Issued at 330 AM CDT Thu Apr 11 2024
Expect similar conditions today as Wednesday as abundant sunshine
occurs in the presence of modest northerly winds. In fact, despite
another day of sunshine, temperatures may not achieve what they did
Wednesday as winds will be a bit lighter compared to Wednesday given
the reduction in surface gradient.
Friday, much warmer conditions are favored as heights aloft build
and southerly surface winds resume in response to a weak lee surface
trough to our west. This will likely lead to low end critical fire
danger in the northwestern Panhandles, as described below.
Otherwise, no precipitation is expected.
Ferguson
&&
.LONG TERM ...
(Saturday through Wednesday)
Issued at 330 AM CDT Thu Apr 11 2024
A southwest flow aloft will encourage a lee-side surface trough to
meander back and forth across the Panhandles Saturday and Sunday.
Winds will tend to be lighter across the area with the surface trough
in the vicinity. But winds may still be strong enough to warrant
elevated fire weather conditions since relative humidity values will
be so low.
On Monday an upper level low lifting northeast from the southwest
U.S. will provide enough lift to get thunderstorms going. The
question will be: will the storms fire in our eastern counties or
will they develop over in western Oklahoma. Again, the models do
not agree on the track or the timing of the system lifting out of
the southwest. Therefore, the movement of the dryline is in
question. One thing that is almost certain is that we will see
critical fire weather conditions to the west of the dryline as
southwesterly winds pick up into the 25 to 35 mph range with higher
gusts as the surface gradient tightens. Monday afternoon into Monday
evening the Pacific front catches up to the dryline. As this
occurs, it could set off additional thunderstorms. Again, the
question remains, will the dryline back up into the eastern
Panhandles, or will this collision happen just to our east.
The weather turns dry again Tuesday and Wednesday as the system
moves away from the Panhandles.
The warmest days are expected to be Saturday and Sunday with highs
getting to around 90 in some spots. Highs will be slightly cooler
Monday through Wednesday.
&&
.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Thu Apr 11 2024
VFR conditions are forecast at all sites over the next 24 hrs.
Winds will become more southeast-southwesterly throughout the
period. Mostly clear skies are expected.
Harrel
&&
.FIRE WEATHER...
Issued at 330 AM CDT Thu Apr 11 2024
Friday looks to feature a low end critical fire risk for the
northwestern Panhandles, which unfortunately missed out on our
recent rainfall. Lee surface trough looks to develop to our west as
westerly flow aloft over the Front Ranges occurs. Progged 700/850mb
winds are only around 25 knots, so am only expecting south-
southwesterly winds of 15 to 25 mph. That said, with an upper ridge
in place over the area, temperatures should rise into the 80s,
causing RH values to fall to around 10 percent in the northwest.
Thus, low end critical conditions are favored. Aggressive fire
behavior appears unlikely given the relatively weak winds and the
lack of a defined LLTR.
Elevated fire weather conditions will be possible Saturday and
Sunday as 10 to 20 mph winds couple with lowest relative humidity
values below 10 percent.
Critical fire weather conditions will be possible on Monday.
Southwest winds are expected to be in the 25 to 35 mph range with
higher gusts and lowest relative humidity values are expected to be
around 10 percent.
Ferguson/15
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 43 81 51 85 / 0 0 0 0
Beaver OK 39 85 53 89 / 0 0 0 0
Boise City OK 37 82 47 85 / 0 0 0 0
Borger TX 45 88 53 90 / 0 0 0 0
Boys Ranch TX 43 86 49 87 / 0 0 0 0
Canyon TX 43 81 50 85 / 0 0 0 0
Clarendon TX 43 83 51 85 / 0 0 0 0
Dalhart TX 37 82 45 84 / 0 0 0 0
Guymon OK 37 85 50 87 / 0 0 0 0
Hereford TX 42 82 48 84 / 0 0 0 0
Lipscomb TX 43 84 53 86 / 0 0 0 0
Pampa TX 44 83 52 85 / 0 0 0 0
Shamrock TX 43 82 51 84 / 0 0 0 0
Wellington TX 43 82 51 84 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Friday afternoon through Friday evening
for TXZ001.
OK...Fire Weather Watch from Friday afternoon through Friday evening
for OKZ001.
&&
SHORT TERM...77
LONG TERM....15
AVIATION...38Hazardous weather outlook, Apr 11, 3:14 AM CDT, 11 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 314 AM CDT Thu Apr 11 2024 OKZ001>003-TXZ001>020-317-112100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 314 AM CDT Thu Apr 11 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Critical fire weather conditions are possible across the western Oklahoma Panhandle and the far northwestern Texas Panhandle on Friday due to breezy winds and low relative humidity. Critical fire weather conditions may occur across the Oklahoma and Texas Panhandles Monday. Thunderstorms will be possible on Monday across the eastern combined Panhandles. Some of the storms may be severe with large hail and damaging winds the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions on Friday and Monday.
Nearby
Red Flag Warnings in Oklahoma, 2024Red Flag Warnings in Texas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.